Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 67, NWS Tampa Bay, FL

November 10, 20084 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Nov 10, 2008, 12:41 AM EST for 4 counties in Florida. It took effect at Nov 10, 2008, 10:37 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2008, 12:41 AM EST (05:41 UTC)
In effect from
Nov 10, 2008, 10:37 AM EST
Expired
Nov 10, 2008, 6:00 PM EST
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Pinellas County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 39 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 5.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2008-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2008-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1851 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 100541
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1241 AM EST MON NOV 10 2008

...RED FLAG WARNING IN EFFECT FOR THE LEVY...CITRUS...AND
HERNANDO COUNTIES THIS AFTERNOON...

.A DRY AIRMASS WILL REMAIN IN PLACE OVER MUCH OF THE AREA TODAY
WITH RED FLAG CONDITIONS LIKELY IN NORTHERN AND ALSO POSSIBLE IN
SOME WESTERN AREAS.

FLZ043-100645-
/O.CAN.KTBW.FW.A.0055.081110T1700Z-081110T2300Z/
SUMTER-
1241 AM EST MON NOV 10 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
CANCELLED THE FIRE WEATHER WATCH. 

RELATIVE HUMIDITY VALUES ARE EXPECTED TO BOTTOM OUT AROUND 35
PERCENT THIS AFTERNOON. DURATIONS BELOW 35 PERCENT SHOULD BE LESS
THAN 4 HOURS.

$$

FLZ039-042-048-102300-
/O.UPG.KTBW.FW.A.0055.081110T1700Z-081110T2300Z/
/O.NEW.KTBW.FW.W.0067.081110T1700Z-081110T2300Z/
LEVY-CITRUS-HERNANDO-
1241 AM EST MON NOV 10 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

DRY AIR WILL REMAIN IN PLACE THIS AFTERNOON OVER PARTS OF THE
NATURE COAST...WITH FOUR HOURS OF CRITICAL RH POSSIBLE. WINDS
WILL BEGIN TO SHIFT TO THE NORTHEAST DURING THE DAY...WITH COASTAL
AREAS LIKELY BEING THE DRIEST LOCATIONS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
2 follow-up statements
000 
WWUS82 KTBW 101537
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1037 AM EST MON NOV 10 2008

...RED FLAG WARNING IN EFFECT FOR LONG DURATIONS OF LOW HUMIDITIES
THROUGH 6 PM EST FOR ALL COUNTIES EXCEPT SUMTER...HIGHLANDS AND
EASTERN POLK...

.A DRY AIRMASS WILL REMAIN IN PLACE OVER MUCH OF THE AREA TODAY
WITH RED FLAG CONDITIONS LIKELY.

FLZ049>052-055-056-060>062-065-102300-
/O.EXA.KTBW.FW.W.0067.081110T1700Z-081110T2300Z/
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-SARASOTA-DE SOTO-
CHARLOTTE-LEE-
1037 AM EST MON NOV 10 2008

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST
THIS AFTERNOON. 

DRY AIR WILL REMAIN IN PLACE THIS AFTERNOON ACROSS THE AREA EXCEPT
EASTERN PORTIONS OF POLK COUNTY...WITH FOUR HOURS OF CRITICAL
HUMIDITIES POSSIBLE. NORTHEAST WINDS WILL KEEP COASTAL AREAS THE
DRIEST.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ039-042-048-102300-
/O.CON.KTBW.FW.W.0067.081110T1700Z-081110T2300Z/
LEVY-CITRUS-HERNANDO-
1037 AM EST MON NOV 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

DRY AIR WILL REMAIN IN PLACE THIS AFTERNOON OVER PARTS OF THE
NATURE COAST...WITH FOUR HOURS OF CRITICAL HUMIDITIES POSSIBLE.
WINDS WILL BE NORTHEAST DURING THE DAY...WITH COASTAL AREAS
LIKELY BEING THE DRIEST LOCATIONS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
000 
WWUS82 KTBW 102302
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
602 PM EST MON NOV 10 2008


FLZ039-042-048>052-055-056-060>062-065-110015-
/O.EXP.KTBW.FW.W.0067.000000T0000Z-081110T2300Z/
LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-
HARDEE-SARASOTA-DE SOTO-CHARLOTTE-LEE-
602 PM EST MON NOV 10 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

RH VALUES HAVE DROPPED BELOW CRITICAL THRESHOLDS...THUS THE RED
FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 9, 7:13 PM EST, 5 hours 28 minutes earlier.

Area forecast discussion, Nov 9, 7:13 PM EST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
713 PM EST SUN NOV 9 2008

.UPDATE...SKIES ARE CLEARING AS EXPECTED AND ANOTHER NIGHT
DOMINATED BY RADIATIONAL COOLING IS ANTICIPATED. COOL OVERNIGHT
TEMPERATURES AND LIGHT WINDS WILL BE THE RULE. FIRE WEATHER
CONCERNS WILL LINGER THROUGH MONDAY AFTERNOON. THE CURRENT
FORECAST HANDLES THIS WELL WITH UPDATES PLANNED.

&&

.AVIATION (10/00Z - 11/00Z)...VFR CONDITIONS TO PREVAIL AS HIGH
PRESSURE MOVES EAST ACROSS THE SE U.S. WITH NORTH AND NE WINDS.
PATCHY SHALLOW GROUND FOG POSSIBLE AROUND SUNRISE MONDAY BUT NOT
EXPECTED AT COASTAL TERMINALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  51  75  55  80 /   0   5   5   5
FMY  53  79  56  82 /   0   5   5   5
GIF  49  76  54  81 /   0   5   5   5
SRQ  50  76  53  80 /   0   5   5   5
BKV  38  74  45  80 /   0   5   5   5
SPG  57  75  60  79 /   0   5   5   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR CITRUS-HERNANDO-LEVY-
     SUMTER.

GULF WATERS...NONE.
&&

UPDATE....05/CANTIN
AVIATION...09/RUDE
Hazardous weather outlook, Nov 9, 3:39 AM EST, 21 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
339 AM EST SUN NOV 9 2008

FLZ039-042-043-048>052-055>057-060>062-065-092100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
339 AM EST SUN NOV 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT
FOR MORE THAN 4 HOURS THIS AFTERNOON...MAINLY FROM THE TAMPA BAY
AREA NORTHWARD. A RED FLAG WARNING IS IN EFFECT TODAY FOR THESE
AREAS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS
FOR THE SPREAD OF WILDFIRE WILL OCCUR WITHIN 24 HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...FIRE WEATHER IMPACT...
ON MONDAY THE DRY AIR WILL CONTINUE AND THE POTENTIAL FOR 4 OR
MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT EXIST. A FIRE
WEATHER WATCH IS IN EFFECT FOR AREAS NORTH OF TAMPA BAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

17

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.